Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 358, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Sep 14, 2011, 6:07 PM CDT for Graves County, McCracken County, Marshall County, Kentucky. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2011, 6:07 PM CDT (23:07 UTC)
- Expired
- Sep 14, 2011, 6:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Graves County, KY, Marshall County, KY, McCracken County, KY
The radar
The Paducah radar (KPAH), 27 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -356 J/kg
- Mixed-layer LCL
- 1887 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 1:25 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Sep 14, 1:25 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 125 PM CDT WED SEP 14 2011 .DISCUSSION... PRECIPITATION THIS EVENING WILL INCLUDE A CHANCE OF THUNDER...BUT MOSTLY WILL BE JUST RAIN. WINDS WILL TURN NORTHERLY WITH FROPA AND RAIN WILL END NORTHWEST TO SOUTHEAST LATER TONIGHT...WITH THE EVENT BEING PRIMARILY BEFORE MIDNIGHT. WE DID OPT TO LINGER A SMALL CHANCE IN THE FARTHEST SOUTHEAST PORTIONS OF THE AREA...WHERE IT SHOULD CLEAR AFTER MIDNIGHT. THE MODELS HAVE BEEN FAIRLY CONSISTENTLY TAKING THE BOUNDARY THRU THE AREA AND RETURNING A DRY WEATHER FORECAST BEGINNING TOMORROW AND LASTING THRU AT LEAST THE FIRST HALF IF NOT MOST OF THE WEEKEND. THAT'S THE TREND AT LEAST AND THE TREND WE'VE FOLLOWED. WE DID GO AHEAD AND LEAVE THE SUNDAY MENTION AS MOISTURE IN THE COLUMN GRADUALLY SOUPS BACK UP...BUT IT'S A SMALL CHANCE MENTION ONLY. AFTER SUNDAY...THESE MORE OR LESS SMALL PRECIP CHANCES CONTINUE INTO/THRU NEXT WEEK IN A ZONAL FLOW PATTERN THAT TRACES ENERGY ACROSS THE MS/OH VALLEY AND MAY INDUCE SCATTERED SHOWER/STORMS THROUGH THIS TIME PERIOD. NOTWITHSTANDING SOME 60S/40S IN THE SHORT TERM TEMP FORECAST...COOLOFF TO 70S/50S SHOULD PREVAIL TIL THIS METAMORPHISIS OF THE UPPER PATTERN TAKES PLACE SUNDAY...AFTER WHICH 80S/60S WILL RETURN. && .AVIATION... INCOMING PRECIPITATION WILL BE ACCOMPANIED BY MVFR CEILINGS AND VISIBILITIES AT TIMES...MAINLY THRU THE EVENING HOURS. WINDS WILL EVENTUALLY BECOME NORTHERLY TONIGHT AROUND 10-11KTS WITH SOME HIGHER GUSTS POSSIBLE AS FROPA OCCURS. THE BACK EDGE OF THE RAIN IS FORECAST TO CLEAR THE REGION FROM WEST TO EAST BY ABOUT MIDNIGHT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Sep 14, 2:37 PM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 237 PM CDT WED SEP 14 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-151000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 237 PM CDT WED SEP 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING...BUT STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE OF THUNDERSTORMS RETURNS TO THE FORECAST BEGINNING SUNDAY...BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Sep 14, 5:52 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 552 PM CDT WED SEP 14 2011 KYZ001>013-015>017-020>022-150100- FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON- MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-WEBSTER-HOPKINS- CHRISTIAN-MCLEAN-MUHLENBERG-TODD- INCLUDING THE CITIES OF...HICKMAN...CLINTON...BARDWELL... WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...MURRAY... MARION...EDDYVILLE...CADIZ...PRINCETON...DIXON...MADISONVILLE... HOPKINSVILLE...CALHOUN...GREENVILLE...ELKTON 552 PM CDT WED SEP 14 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KENTUCKY... AT 550 PM...RADAR DETECTED A LINE OF STRONG THUNDERSTORMS FROM JUST WEST OF WEST PADUCAH...TO CLINTON AND FULTON IN SOUTHWEST KENTUCKY. WINDS AT THE AIRPORT AT CAIRO GUSTED TO NEAR 50 MPH WITHIN THE PAST HOUR. THE LINE WAS MOVING EAST AROUND 40 MPH. AS WE HEAD INTO THE EARLY EVENING HOURS...THE LINE WILL CONTINUE TO MOVE EAST...ACROSS A GOOD PART OF WEST KENTUCKY...INCLUDING THE LAKES AREA...BENTON...MAYFIELD...PADUCAH...SMITHLAND AND EDDYVILLE. WIND GUSTS 35 TO 50 MPH WILL BE LIKELY ALONG WITH VERY HEAVY RAINFALL AND DANGEROUS LIGHTNING. NOLES
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 6:35 PM CDT | Severe Thunderstorm Warning | PAH | Lyon, Marshall, Trigg | 40 min |
| Sep 14, 6:57 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Lyon, Trigg | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.